MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci Energy; SynchroSeal

INTUITIVE SURGICAL, INC da Vinci Energy; SynchroSeal
Model Number 480440-06
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, a white plastic tip (fragment) broke from the synchroseal instrument and fell into the patient.A fragment fell into the patient and was retrieved during the same procedure.Post operative x-ray has been performed to confirm the complete retrieval of the fragment.The procedure was completed.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The synchroseal instrument was analyzed.Visual inspection found that the cut electrode was thermally damaged on the jaws.There was no material missing.This causes the jaws to pass energy inconsistently to the tissue.The synchroseal instrument was placed on in house system and passed engagement and recognition tests.The synchroseal instrument passed intuitive motion test.The jaws opened and closed properly.The synchroseal instrument could not be tested for sealing/cutting capabilities due to the instrument being returned with the cord cut.A review of the energy logs showed one "seal electrodes shorted".

Brand Name
da Vinci Energy
Common Device Name
SynchroSeal
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50201503
Report Number2955842-2026-35161
Device Sequence Number5545807
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K13250220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480440-06
Device Catalogue Number480440
Device Lot NumberK13250220 0335
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/14/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown